Alert archive / California / High Wind Warnings in 2019

High Wind Warning 13, NWS Hanford, CA

November 26, 2019

NWS Hanford, CA issued this high wind warning at Nov 26, 2019, 8:30 PM PST. It took effect at Nov 27, 2019, 12:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 8:30 PM PST (04:30 UTC)
In effect from
Nov 27, 2019, 12:00 AM PST
Expired
Nov 27, 2019, 6:00 AM PST
In force
6 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

247 
WWUS76 KHNX 270430
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
830 PM PST Tue Nov 26 2019

CAZ197-271230-
/O.NEW.KHNX.HW.W.0013.191127T0800Z-191127T1400Z/
Fort Tejon-
Including the cities of Frazier Park, Grapevine, and Lebec
830 PM PST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Fort Tejon...Grapevine Pass along Interstate 5. 

* WHEN...From midnight tonight to 6 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

JDB
2 follow-up statements
404 
WWUS76 KHNX 271237
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
437 AM PST Wed Nov 27 2019

CAZ197-271400-
/O.CON.KHNX.HW.W.0013.000000T0000Z-191127T1400Z/
Fort Tejon-
Including the cities of Frazier Park, Grapevine, and Lebec
437 AM PST Wed Nov 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Fort Tejon...Grapevine Pass along Interstate 5.

* WHEN...Until 6 AM PST this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
197 
WWUS76 KHNX 271405
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
605 AM PST Wed Nov 27 2019

CAZ197-271515-
/O.EXP.KHNX.HW.W.0013.000000T0000Z-191127T1400Z/
Fort Tejon-
Including the cities of Frazier Park, Grapevine, and Lebec
605 AM PST Wed Nov 27 2019

...HIGH WIND WARNING HAS EXPIRED...

Winds have decreased over the Grapevine, thus the high wind
warning has been allowe to expire. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Nov 26, 4:30 PM PST, 4 hours earlier.

Area forecast discussion, Nov 26, 4:30 PM PST, 4 hours before
Area Forecast Discussion
National Weather Service Hanford CA
430 PM PST Tue Nov 26 2019

...Updated Air Quality Section...

.SYNOPSIS...
A significant storm system will impact Central California today
through Thursday night. The heaviest precipitation is expected
Tonight and Wednesday. Holiday travel could be problematic as
accumulating snow falls at pass levels.

&&

.DISCUSSION...
The center of the well advertised strong system that will affect
the area the next couple of days is currently located just west of
the southern Oregon coast per satellite data. The system is
moving south and eastward, just a bit faster than model data had
suggested. The first band of light precipitation is already over
north central California and knocking on the northern counties of
our CWAs doors. The system will continue to move southward this
evening and the heavier rain bands that our currently in northern
California will make their way southward and bring the heaviest
precipitation late tonight and into tomorrow morning. The northern
areas will see the precipitation first and then by late tonight
the southern parts of our forecast area will begin to see an
uptick in activity.

Heaviest snowfall is expected for the higher elevations of the
Sierra Nevada but snow levels will drop to around 2000 feet across
the area which means some snowfall will be seen over the coastal
hills. A few snowflakes could mix in even as low as 1500 feet.
With the Gusty winds will also accompany this system with
strongest winds in the higher elevations. The snow and winds are
addressed in our Winter Storm Warning in effect from 4 PM today
until 4 AM Friday for the Sierra Nevada foothills and mountain
areas and from 10 PM until 4 AM Friday for the Kern County
mountain areas. A Winter Weather Advisory is in effect for the
coastal hills from 4 PM today until 4 AM Friday. Storm total
snowfall amounts will range from a dusting down around the 2000
foot level and up to several feet of snow for the highest
elevations of the Sierra and the Kern County Mountains. Pass areas
could see several inches of snowfall and will make for potentially
dangerous road conditions during this busy holiday travel time.
One would be wise to check ahead on road conditions or possible
road closures by visiting the CALTRANS website (roads.dot.ca.gov)
or calling 1-800-427-ROAD for the latest road conditions.

Storm total rainfall amounts in the San Joaquin Valley will range
between a half of an inch on the western side of the valley to
around an inch of rain on the Sierra side of the valley. Roads
could still be slick especially in the onset as rains mix with
accumulated dust and road grime, so use caution.

As the cold air aloft with the center of the low moves over the
area tomorrow there will be an increased chance of thunderstorm
activity especially in the western parts of the CWA. However, with
the heavier precipitation bands and increased synoptic and orographic
forcing even the mountain areas could hear some rumbles of
thunder. With the negatively tilted (tilted to the west) trough
sitting over the area the next couple of days, precipitation
chances will remain high. By late Thursday and into early Friday
morning the trough axis is expected to become more positively
tilted and begin shifting eastward out of the region. Ridging
begins to build into the region late Friday and will bring a short
break in precipitation before another system moves into the area
by the end of the weekend and into the beginning of next week. So
fairly active pattern is now in place, and as we get through this
first system more details will be forthcoming on the next system.

&&

.AVIATION...
MVFR visibilities are expected in dust and haze this morning
through mid-day. A brief period of VFR conditions ahead of a
storm that will reintroduce MVFR conditions with local IFR
conditions in mountain obscuration after 02Z Wednesday.

&&

.AIR QUALITY ISSUES...None.

Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 4 AM PST Friday for CAZ190>194.

Winter Storm Warning from 10 PM this evening to 4 AM PST Friday
for CAZ195>197.

Winter Weather Advisory until 4 AM PST Friday for CAZ179.

&&

synopsis...Andersen
public...Andersen
aviation/fw....Andersen

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 6:50 AM PSTAreal Flood AdvisoryHNXKern, Tulare115 min
Nov 27, 11:27 AM PSTSpecial Weather StatementHNXTulare33 min
Nov 27, 11:55 AM PSTSpecial Weather StatementHNXKings35 min
Nov 27, 12:03 PM PSTSpecial Weather StatementHNXTulare42 min
Nov 27, 12:26 PM PSTAreal Flood AdvisoryHNXFresno, Tulare74 min
Nov 27, 1:37 PM PSTSpecial Weather StatementHNXTulare38 min
Nov 27, 1:49 PM PSTSpecial Weather StatementHNXTulare41 min
Nov 27, 1:53 PM PSTSpecial Weather StatementHNXFresno52 min
Nov 27, 2:00 PM PSTSpecial Weather StatementHNXKings45 min
Nov 27, 2:34 PM PSTSpecial Weather StatementHNXFresno41 min
Nov 27, 2:47 PM PSTSpecial Weather StatementHNXTulare43 min
Nov 27, 3:17 PM PSTSpecial Weather StatementHNXFresno43 min
Nov 27, 3:20 PM PSTSpecial Weather StatementHNXFresno40 min
Nov 27, 3:30 PM PSTSpecial Weather StatementHNXTulare45 min
Nov 27, 3:37 PM PSTAreal Flood AdvisoryHNXFresno, Kings, Tulare113 min
Nov 27, 3:54 PM PSTSpecial Weather StatementHNXFresno51 min

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.